Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Heavy periods, cramps, diarrhea, shaky, numbness. Have high BP, cholesterol, hypothyroidism and anxiety

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
trouble during periodI started my period yesterday and it has been fairly heavy but that is normal for me. This morning I woke up with bad cramps (which are not normal for me). I got up and went to the bathroom and while sitting on the toilet my abdomen got very tight and hurt and then I had a few episodes of diarrhea. I also got very shaky and felt like I was going to pass out and I broke out in a cold sweat. I hurried as fast as I could to get out to the couch to lay down. I glanced in the mirror before leaving the bathroom and my face was very pale and my lips were white. I tried to push and pull on my lips to see if I could draw any color to them and I could not. I laid down on the living room floor and still felt shaky and sweaty and my arms kept feeling like they were falling asleep until I fell asleep for a couple hours. Now I am not sweaty or dizzy, I feel a little weak and I am tired. The color has now returned to my lips. I also have not had anymore diarrhea. My abdomen still feels a little sore but not tight or painful. I do have hypothyroidism, high blood pressure, high cholesterol and anxiety. I currently take synthroid, effexor, omeprazole, lisinipril, and crestor. I have been dx'd with iron deficiency anemia but have not been retested in a while.
Posted Sat, 25 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

the possible causes for your symptoms are,

-anemia: as you are already having hemoglobin content leading to the symptoms.

-vasovagal attack : also called as neurocardiogenic syncope that can occur due to causes like,
dehydration-as you had diarrhea,
stress- due to periods
pain-due to periods,
orthostatic hypotension- when standing from toilet seat,
because of anti-hypertensive drugs etc.

so you once consult gynecologist and undergo blood test to detect hemoglobin level then depending on that start taking treatment with iron supplements,
as your periods are heavy with dysmenorrhea try to find out the cause once by taking ultrasound once,
if the cause is found as vasovagal attack try measures to prevent the factors causing it, and discuss the need to start medicines like beta blockers, CNS stimulants for it with your doctor.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor